Hail, Scurry
- When
- May 3, 8:55 PM CST
- Where
- Scurry County, 12 mi NW of Snyder
- Measured
- 1.75 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 32.833, -101.050
Nickel to golfball size hail fell on U.S. Highway 84, 12 miles northwest of Snyder.
12 hail, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at May 3, 2:59 PM CST, 5 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 359 PM CDT WED MAY 3 2006 .UPDATE... UPDATE WILL FOLLOW SHORTLY TO INCLUDE SEVERE THUNDERSTORM WATCH NUMBER 285. && .PREV DISCUSSION... (ISSUED 301 PM CDT WED MAY 3 2006) SHORT TERM... STILL WAITING FOR CONVECTION TO GET STARTED. STORMS HAVING A HARDER TIME FIRING TODAY... APPEARS CAP HAS BEEN LIMITING FACTOR... BUT STILL LOOKING FOR POTENTIALLY SEVERE WEATHER TO DEVELOP LATE AFTERNOON INTO THE EVENING... PROBABLY IN VICINITY OF DRYLINE. AS OF 19Z DRYLINE FROM NEAR HOBBS TO EAST OF FORT STOCKTON... AND SHOULD DRIFT WESTWARD AFTER SUNSET. WILL CONTINUE WITH ISOLATED POPS FROM SOUTHEASTERN NEW MEXICO DOWN INTO THE BIG BEND... INCREASING TO CHANCE OVER THE NORTHEAST PERMIAN BASIN/WESTERN LOW ROLLING PLAINS. WILL INCLUDE MENTION IN ZONES OF SOME SEVERE CENTRAL AND EAST AND HIGHLIGHT IN HWO. JUST LAUNCHED 19Z SOUNDING TO HELP DETERMINE STRENGTH OF CAP AND SEVERE POTENTIAL. PRECIP OVERNIGHT SHOULD BE FOCUSED MORE TO NORTH ALONG CWA BORDER WITH A SINKING FRONTAL BOUNDARY. OTHERWISE LOOK FOR PARTLY CLOUDY SKIES WITH LOWS IN THE 60S. LONG TERM... WILL GO WITH THE U.K. MET WITH NORTHERN STREAM FRONTAL POSITION THE NEXT COUPLE OF DAYS...THINKING BOUNDARY WILL BE FURTHER SOUTH DUE TO CONVECTION REINFORCING FRONT NORTH OF BOUNDARY. A SOUTHERN STREAM IMPULSE AND JET CURRENTLY LOCATED NEAR THE BAJA VICINITY WILL APPROACH LATE IN THE DAY THURSDAY AND SERVE AS FOCUS ALONG AND NORTH OF FRONT ACROSS THE PERMIAN BASIN. SOME STORMS COULD BE SEVERE ACROSS THE NORTHERN PERMIAN BASIN (SEE SPC SWODY2 OUTLOOK). WENT WITH THE GFS POPS ...U.K MET FRONTAL POSITION FRIDAY WITH MAIN SOUTHERN STREAM LOW EJECTING ACROSS THE SOUTHERN ROCKIES WITH THE FRONTAL BOUNDARY IN PLACE. WENT WITH HIGHEST POPS IN THE EAST IN THE COOLER AIR NORTH OF THE FRONT. SOME STORMS COULD BE SEVERE AS WELL ACROSS THE PERMIAN BASIN (SEE SPC SWODY3 OUTLOOK) KEPT ISOLATED POPS ACROSS THE NORTHERN AND EASTERN BASIN WITH BOUNDARY STILL IN AREA IN ZONAL FLOW. BEYOND SATURDAY THE MEDIUM RANGE GUIDANCE IN SIGNIFICANT DISAGREEMENT. ECMWF/NOGAPS IS MORE AMPLIFIED RESULTING IN FRONTAL INTRUSION INTO THE PERMIAN BASIN WHILE GFS KEEPS MOISTURE AND FRONT FURTHER EAST. IN ADDITION SOUTHERN STREAM UPPER LOW IS EITHER FORECAST TO REMAIN ALONG THE WEST COAST (GFS) OR EJECT INTO THE ROCKIES AND PLAINS (ECMWF/NOGAPS). WILL TAKE A WAIT AND SEE APPROACH AT THIS TIME AND KEPT DRY FORECAST BUT POPS WEATHER MAY NEED TO BE ADDED FURTHER DOWN THE LINE. FIRE WEATHER... THE GUADALUPE MOUNTAINS ARE EXPECTED TO HAVE MINIMUM RH VALUES BELOW 15 PERCENT THURSDAY AFTERNOON WITH 20 FT WINDS APPROACHING RED FLAG CRITERIA. WILL MONITOR FOR POSSIBLE ISSUANCE OF WATCH/WARNING. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 99/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 236 PM CDT WED MAY 3 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-041945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 236 PM CDT WED MAY 3 2006 /136 PM MDT WED MAY 3 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AND EVENING... AND SOME OF THESE STORMS MAY BECOMING SEVERE. WHILE A FEW STORMS WILL BE POSSIBLE FROM LOVINGTON TO ALPINE... SEVERE WEATHER IS PRIMARILY EXPECTED ACROSS THE EASTERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY CONCERNS... HOWEVER A FEW TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS... WILL BE POSSIBLE ACROSS THE PERMIAN BASIN THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON OR EVENING PRIMARILY ALONG AND EAST OF A SEMINOLE TO FORT STOCKTON LINE. EMERGENCY MANAGERS AND SPOTTERS GROUPS ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO SHOULD CONTINUE TO MONITOR THIS DEVELOPING DANGEROUS WEATHER SITUATION AND BE PREPARED FOR POSSIBLE ACTIVATION. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 911 PM CDT WED MAY 3 2006 TXZ048-040315- SCURRY- 911 PM CDT WED MAY 3 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN SCURRY COUNTY. SEVERE THUNDERSTORMS JUST NORTH OF THE SCURRY COUNTY LINE WILL HAVE THE POTENTIAL TO PRODUCE STRONG NORTH WINDS ACROSS THE NORTHERN PORTIONS OF SCURRY COUNTY THROUGH 1015 PM CDT. PEOPLE IN NORTHERN SCURRY COUNTY...ESPECIALLY IN THE COMMUNITIES OF FLUVANNA...DERMOTT...AND HUDD SHOULD BE PREPARED FOR POTENTIAL WIND GUSTS UP TO 55 MPH. THESE WIND GUSTS WILL PRODUCE LOW VISIBILITIES DUE WITH BLOWING DUST. SEVERE THUNDERSTORMS ACROSS KENT COUNTY CONTINUE TO DEVELOP SOUTHWARD TOWARDS THE NORTHERN SCURRY COUNTY LINE. THIS WILL FURTHER INCREASE THE POTENTIAL FOR SEVERE WEATHER ACROSS NORTHERN SCURRY COUNTY THROUGH 1015 PM CDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR GAINES...DAWSON... BORDEN...AND SCURRY COUNTIES UNTIL 11 PM CDT. MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT IF WEATHER THREATENS YOUR AREA.
The Lubbock radar (KLBB), 116 km away, was scanning. The volume nearest the first event began at 02:56 UTC.
12 hail, 1 flash flood. Local standard time, as filed.
Nickel to golfball size hail fell on U.S. Highway 84, 12 miles northwest of Snyder.
Penny to golfball size hail fell in a swath from Fluvanna to east of Fluvanna.
Penny to quarter size hail fell in Snyder.
The Snyder Fire Department reported that all creeks in between Fluvanna and Snyder were full and several were overflowing their banks onto Farm to Market Road 612.
Marble to quarter size hail fell in Westbrook.
Penny to quarter size hail fell in Colorado City.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510048, 5510049, 5510045, 5510050, 5510044, 5510046, 5510052, 5510047, 5510051, 5510056, 5510053, 5510055, 5510054.